advertisement
Question
Posted by: Anon | 2010/01/08

Psychiatric disorder

I was admitted iin hospital for depression but whilst I was there my doctor told me that I have a psychiatric disorder called schitzophrenia or something like that. I was then given medication which made me more sick. I couldn' t sleep, couldn' t eat, couldn' t stand for five minutes coz I would shake and my legs were very sore, I was sweating like someone has poured water on my head, couldn' t talk properly, my sexual feelings died, I had menstrual periods three times in december and the last one was heavy flow, my brest were so sore and there was milk coming out as if I' m breastfeeding, and all this happened after I was discharged. I stopped without telling my doctor because I was afraid that she will have me admitted again. Few days after I stopped taking medication (which was epilim and resperdal) I was fine but now am back to crying now and then. Right now I' m so afraid of going to work and to face life and its challenges but at the same time I' m afraid that the doctor will give me something that will make me sick even worst. I feel like nothing is working for me right now!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi -sorry to hear of your troubles. The term "psychotic disorder" covers a number of conditions, of which schizophrenia is just one. I wonder whether it would help for you to get a second opinion, fr5om a fresh shrink ( such complex problems should ONLY be diagnosed and managed by a specialist psychiatrist, not a GP ); and ask this doctor to carefully explain what is wrong, what the risks are, and what are the potential problems and benefits of various treatments. Some forms. for instance, of Bipolar Disorder can produce psychotic problems at times, but need different treatments.
Epilim is used for Bipolar Disorder but not for schizophrenia, and Risperdal is used for various problems including both of these - bu is usually more gentle than you seem to have experienced. Shame, you seem to have had all the potential side-effects of such meds all at once.
Side-effects are generally worst in the first couple of weeks, as one's body gets used to having the drug around, and then they usually improve. But we all vary in how we react to different, even similar, drugs, and sometimes we;re much better suited by one rather than another.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Anon | 2010/01/08

Thanks doc for your prompt respinse but I was diagnosed by a psychiatrist ans she said thats what they agreed upon with my psychologist. I even asked her about the side effects and she said they are not bad but I couldn' t take it I almost died. Should I see another psychiatrist for a second opinion?

Reply to Anon
Posted by: Anon | 2010/01/08

I meant to say psychotic disorder not psychiatric disodrer

Reply to Anon
Posted by: cybershrink | 2010/01/08

Hi -sorry to hear of your troubles. The term "psychotic disorder" covers a number of conditions, of which schizophrenia is just one. I wonder whether it would help for you to get a second opinion, fr5om a fresh shrink ( such complex problems should ONLY be diagnosed and managed by a specialist psychiatrist, not a GP ); and ask this doctor to carefully explain what is wrong, what the risks are, and what are the potential problems and benefits of various treatments. Some forms. for instance, of Bipolar Disorder can produce psychotic problems at times, but need different treatments.
Epilim is used for Bipolar Disorder but not for schizophrenia, and Risperdal is used for various problems including both of these - bu is usually more gentle than you seem to have experienced. Shame, you seem to have had all the potential side-effects of such meds all at once.
Side-effects are generally worst in the first couple of weeks, as one's body gets used to having the drug around, and then they usually improve. But we all vary in how we react to different, even similar, drugs, and sometimes we;re much better suited by one rather than another.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement